Alert archive / Oklahoma / Flash Flood Warnings in 2024

Flash Flood Warning 26, NWS Tulsa, OK

July 17, 2024Osage County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 17, 2024, 2:39 AM CDT for Osage County, Tulsa County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2024, 2:39 AM CDT (07:39 UTC)
Expired
Jul 17, 2024, 5:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Osage County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2024-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2633 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1923 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 12:20 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 17, 12:20 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1220 AM CDT Wed Jul 17 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 904 PM CDT Tue Jul 16 2024

It's been relatively quiet across much of the forecast area this
afternoon and thus far this evening. A remnant MCV, currently
situated over southwest MO, is causing thunderstorms across
northern AR, just east of the forecast area. These storms are
aided by modest WAA taking place ahead of the MCV. Trends in the
hi-res model guidance suggest storms will build westward across
far northwest AR, best chances in Carroll and Madison counties,
over the next few hours. In addition to locally heavy rainfall,
damaging wind gusts and marginally severe hail will be the primary
threats with any organized storm.

Consistency in CAMs indicate additional storms developing across
northeast OK and northwest AR after midnight tonight, likely due
to a combination of a strengthening low-level jet and the approach of
a southward-advancing frontal boundary. The highest chances of
precipitation should remain north of the I-40 corridor (along and
just north of the frontal boundary) through much of the overnight
period, but isolated to scattered showers and storms may develop
south of I-40 closer to daybreak tomorrow morning as the front
continues to push south. Instability and 0-6 km shear are
expected to decrease through as the night progresses, which should
limit the severe potential. However, cannot completely rule out a
few strong to severe storms, capable of producing marginally
severe hail/wind gusts, with the stronger updrafts that occur. In
addition, a flooding potential will exist overnight as locally
heavy rainfall appears likely with heavier/training thunderstorms,
particularly across northeast OK and northwest AR.

The main changes that were made to this update were to adjust the
PoPs through 12z. Additional adjustments will likely be needed
through the night.

Mejia

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 206 PM CDT Tue Jul 16 2024

Storm chances will persist while trending southward into
Thursday as the front continues a southward push. This will also
mark the beginning of a prolonged stretch of below normal
temperatures that will persist into at least early next week. The
pattern of high amplitude ridging in the western CONUS and
persistent downstream trough over the plains will result in
essentially daily rain and thunderstorm chances, with a possible
uptick in coverage over the weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1220 AM CDT Wed Jul 17 2024

Main impacts to terminals in the short term will be thunderstorms
during the overnight and morning hours. Storms are expected to
develop shortly across NE OK sites and spread into NW AR sites
through the night. Storm chances decrease to the south but will be
possible for those sites during the mid morning hours. Main
impacts will be reductions in visibility and lighting. Storms
should clear the area by late morning with lesser chances at more
thunderstorms development across SE OK and WC AR Wednesday
afternoon and evening. Winds will come around northerly behind a
frontal boundary, but will be noticeably lighter than recent
days.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  70  90  66 /  40  10  10   0
FSM   92  73  89  69 /  50  50  30   0
MLC   90  70  88  67 /  30  40  20   0
BVO   90  64  89  61 /  40  10   0   0
FYV   87  67  86  61 /  60  30  20   0
BYV   86  66  85  61 /  70  30  10   0
MKO   88  69  88  66 /  40  30  10   0
MIO   86  65  85  62 /  50  10   0   0
F10   88  68  88  65 /  40  30  10   0
HHW   95  70  86  69 /  30  50  40   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 8 AM CDT this morning for OKZ054>064-066>070.

AR...Flood Watch until 8 AM CDT this morning for ARZ001-002-010-011.

&&

SHORT TERM...67
LONG TERM....14
AVIATION...04
Hazardous weather outlook, Jul 16, 10:48 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Tulsa OK
1048 PM CDT Tue Jul 16 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1048 PM CDT Tue Jul 16 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Rest of Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily along and north of Interstate 40.
	ONSET...After midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...After midnight.

DISCUSSION...
Scattered to numerous storms are expected after midnight across portions of
northeast Oklahoma and northwest Arkansas as a cold front slowly
pushes into the region. A few strong to severe storms will be
possible along with locally heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
SATURDAY THROUGH MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms are likely to be ongoing early Wednesday
as they spread southward as the cold front moves into the region.
Thunderstorms may persist across far southeast Oklahoma into
Thursday, otherwise much cooler temperatures are expected behind the
passing cold front. The weather pattern over the weekend into early
next week will become favorable for daily thunderstorm chances and
temperatures below normal for mid July.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 17, 1:47 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
147 AM CDT Wed Jul 17 2024

OKZ060-061-170715-
Tulsa OK-Rogers OK-
147 AM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROGERS AND
NORTHEASTERN TULSA COUNTIES THROUGH 215 AM CDT...

At 146 AM CDT, Doppler radar indicated a strong thunderstorm over
Tulsa International Airport, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Owasso...
Catoosa...                        Tulsa International Airport...
Turley...

This includes Interstate 44 between mile markers 231 and 239.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 9571 3616 9576 3614 9576 3616 9596
      3632 9595 3634 9570
TIME...MOT...LOC 0646Z 269DEG 15KT 3623 9591

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 17, 2:17 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
217 AM CDT Wed Jul 17 2024

OKZ054-060-061-067-170745-
Tulsa OK-Osage OK-Rogers OK-Wagoner OK-
217 AM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHWESTERN WAGONER AND NORTHEASTERN TULSA
COUNTIES THROUGH 245 AM CDT...

At 216 AM CDT, Doppler radar indicated a strong thunderstorm near
Tulsa International Airport, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Owasso...
Catoosa...                        Sperry...
Turley...                         Tulsa International Airport...
Gray...

This includes Interstate 44 between mile markers 216 and 239.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3604 9571 3606 9603 3607 9603 3607 9612
      3608 9614 3629 9613 3633 9570
TIME...MOT...LOC 0716Z 278DEG 16KT 3618 9594

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 17, 2:36 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 AM CDT Wed Jul 17 2024

OKZ054-055-170800-
Osage OK-Washington OK-
236 AM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OSAGE AND CENTRAL
WASHINGTON COUNTIES THROUGH 300 AM CDT...

At 235 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Osage Hills State Park, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Barnsdall...                      Wynona...
Osage Hills State Park...         Bartlesville Municipal Airport...
Okesa...                          Sunset Lake...
Pershing...                       Nelagoney...
Tallant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3647 9636 3667 9655 3692 9606 3670 9587
TIME...MOT...LOC 0735Z 236DEG 18KT 3668 9623

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 11:37 PM CDTFlood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 9 more9 hr
Jul 17, 1:41 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers34 min
Jul 17, 1:47 AM CDTSpecial Weather StatementTSATulsa28 min
Jul 17, 2:17 AM CDTSpecial Weather StatementTSATulsa28 min
Jul 17, 2:30 AM CDTAreal Flood AdvisoryTSAOsage, Rogers, Tulsa3 hr
Jul 17, 2:36 AM CDTSpecial Weather StatementTSAOsage, Washington24 min
Jul 17, 2:40 AM CDTSpecial Weather StatementTSAOsage35 min
Jul 17, 2:42 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
Jul 17, 2:46 AM CDTSpecial Weather StatementTSARogers29 min
Jul 17, 3:08 AM CDTFlash Flood Warning Considerable damage threatTSAOsage, Tulsa, Washington3 hr
Jul 17, 3:10 AM CDTSpecial Weather StatementTSANowata, Washington35 min
Jul 17, 3:34 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more3 hr
Jul 17, 5:07 AM CDTSpecial Weather StatementTSALeFlore38 min
Jul 17, 5:18 AM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah117 min
Jul 17, 5:44 PM CDTSpecial Weather StatementTSALatimer31 min
Jul 17, 5:44 AM CDTAreal Flood AdvisoryTSACarroll, Crawford, Franklin, Madison, Washington2 hr
Jul 17, 6:19 AM CDTFlash Flood WarningTSASebastian113 min

Nearby

Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.